Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 79, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 13, 2016, 7:59 AM CDT for 7 parishes in Louisiana. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2016, 7:59 AM CDT (12:59 UTC)
- Expired
- Aug 13, 2016, 2:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Acadia Parish, LA, Allen Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 60 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 8:00 AM CDT | HEAVY RAIN 4.44 | 2 Ne Grand Lake, LA | COCORAHS STATION 2 ENE GRAND LAKE /LA-CM-3/. THE DURATION OF THE HEAVY RAIN EVENT WAS 72 HOURS. |
| Aug 13, 9:09 AM CDT | FLASH FLOOD | Ville Platte, LA | EVANGELINE PARISH SHERIFF REPORTS 20 PEOPLE EVACUATED FROM FLOODED HOMES IN VILLE PLATTE. FLOODED HOMES ALSO REPORTED IN MAMOU. |
| Aug 13, 11:09 AM CDT | FLASH FLOOD | Jennings, LA | JEFF DAVIS SHERIFF REPORTS THAT NEARLY ALL STATE ROADS HAVE WATER ON THEM AND MANY PARISH ROADS ARE IMPASSABLE. I-10 EXIT 64 AND OFF RAMPS ARE FLOODED. JENNINGS MAYOR SAID THAT SOUTH MAIN STREET AND JEFFERSON STREET ARE FLOODED. |
| Aug 13, 12:28 PM CDT | HEAVY RAIN 10.54 | 2 Sse Kaplan, LA | MESONET STATION 1 SSE KAPLAN /C2220/. THE DURATION OF THE HEAVY RAIN EVENT WAS 72 HOURS. |
| Aug 13, 1:36 PM CDT | HEAVY RAIN 18.14 | 1 N Lake Charles, LA | MESONET STATION LAKE CHARLES /E0856/. THE DURATION OF THE HEAVY RAIN EVENT WAS 48 HOURS. |
| Aug 13, 1:38 PM CDT | FLASH FLOOD | Abbeville, LA | VERMILION PARISH EMERGENCY MANAGER ESTIMATES 1500 HOMES FLOODED THROUGHOUT VERMILION PARISH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
170
WGUS54 KLCH 131259
FFWLCH
LAC001-003-019-023-039-053-113-131900-
/O.NEW.KLCH.FF.W.0079.160813T1259Z-160813T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
759 AM CDT SAT AUG 13 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAMERON PARISH IN SOUTHWESTERN LOUISIANA...
VERMILION PARISH IN SOUTHWESTERN LOUISIANA...
ALLEN PARISH IN SOUTHWESTERN LOUISIANA...
JEFFERSON DAVIS PARISH IN SOUTHWESTERN LOUISIANA...
EVANGELINE PARISH IN CENTRAL LOUISIANA...
CALCASIEU PARISH IN SOUTHWESTERN LOUISIANA...
ACADIA PARISH IN SOUTHWESTERN LOUISIANA...
* UNTIL 200 PM CDT SATURDAY
* AT 756 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. SIX TO TEN INCHES OF RAINFALL
HAS FALLEN OVER THE LAST 24 HOURS. AN ADDITIONAL FOUR TO SIX
INCHES WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS. FLASH
FLOODING IS OCCURRING OVER SOME LOCATIONS IN SOUTHERN
LOUISIANA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAKE CHARLES...SULPHUR...CROWLEY...ABBEVILLE...EUNICE...JENNINGS...
RAYNE...OAKDALE...VILLE PLATTE...CAMERON...KAPLAN...WESTLAKE...
MAMOU...WELSH...VINTON...IOWA...LAKE ARTHUR...KINDER...
BASILE AND OBERLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 2977 9334 2980 9333 2974 9374 3040 9368
3040 9313 3086 9298 3098 9241 3094 9228
3057 9224 3048 9249 3048 9224 3015 9229
3004 9201 2980 9198 2972 9215 2974 9213
2975 9213 2975 9221 2959 9212 2953 9231
$$
K. KUYPER2 follow-up statements
489
WGUS74 KLCH 131515
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1015 AM CDT SAT AUG 13 2016
LAC001-003-019-023-039-053-113-131900-
/O.CON.KLCH.FF.W.0079.000000T0000Z-160813T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMERON LA-VERMILION LA-ALLEN LA-JEFFERSON DAVIS LA-EVANGELINE LA-
CALCASIEU LA-ACADIA LA-
1015 AM CDT SAT AUG 13 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
CAMERON...VERMILION...ALLEN...JEFFERSON DAVIS...EVANGELINE...
CALCASIEU AND ACADIA PARISHES...
AT 1010 AM CDT...DOPPLER RADAR INDICATED A BAND OF THUNDERSTORMS
PRODUCING HEAVY RAIN FROM ALLEN PARISH THROUGH JEFFERSON DAVIS
PARISH INTO EASTERN CALCASIEU PARISH...AND NORTHEAST CAMERON PARISH
AND NORTHWEST VERMILION PARISH. THESE AREAS WILL HAVE THE POTENTIAL
TO SEE 1 TO 3 INCHES OF ADDITIONAL RAINFALL WITH THIS BAND THROUGH
ATLEAST NOON. FLASH FLOODING IS OCCURRING OR EXPECTED TO BEGIN
SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAKE CHARLES...SULPHUR...CROWLEY...ABBEVILLE...EUNICE...JENNINGS...
RAYNE...OAKDALE...VILLE PLATTE...CAMERON...KAPLAN...WESTLAKE...
MAMOU...WELSH...VINTON...IOWA...LAKE ARTHUR...KINDER...
BASILE AND OBERLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 2977 9334 2980 9333 2974 9374 3040 9368
3040 9313 3086 9298 3098 9241 3094 9228
3057 9224 3048 9249 3048 9224 3015 9229
3004 9201 2980 9198 2972 9215 2974 9213
2975 9213 2975 9221 2959 9212 2953 9231
$$
RUA325
WGUS74 KLCH 131718
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1218 PM CDT SAT AUG 13 2016
LAC001-003-019-023-039-053-113-131900-
/O.CON.KLCH.FF.W.0079.000000T0000Z-160813T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMERON LA-VERMILION LA-ALLEN LA-JEFFERSON DAVIS LA-EVANGELINE LA-
CALCASIEU LA-ACADIA LA-
1218 PM CDT SAT AUG 13 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
CAMERON...VERMILION...ALLEN...JEFFERSON DAVIS...EVANGELINE...
CALCASIEU AND ACADIA PARISHES...
AT 1211 PM CDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS AND
THUNDERSTORMS PRODUCING HEAVY RAIN FROM SOUTHERN ALLEN PARISH ACROSS
JEFFERSON DAVIS PARISH...CLIPPING THE EXTREME EASTERN PORTION OF
CALCASIEU PARISH...AND ALSO THE SOUTHERN PORTION OF ACADIA PARISH.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL ACCOMPANY THIS BAND.
SINCE 6 AM CDT...THE AUTOMATED GAUGE AT THE JENNINGS AIRPORT HAS
REPORTED 6.65 INCHES OF RAIN...WITH 4.61 INCHES SINCE 9 AM CDT.
FLASH FLOODING IS OCCURRING OR EXPECTED TO BEGIN
SHORTLY...ESPECIALLY IN JEFFERSON DAVIS PARISH.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAKE CHARLES...SULPHUR...CROWLEY...ABBEVILLE...EUNICE...JENNINGS...
RAYNE...OAKDALE...VILLE PLATTE...CAMERON...KAPLAN...WESTLAKE...
MAMOU...WELSH...VINTON...IOWA...LAKE ARTHUR...KINDER...
BASILE AND OBERLIN.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 2 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 2977 9334 2980 9333 2974 9374 3040 9368
3040 9313 3086 9298 3098 9241 3094 9228
3057 9224 3048 9249 3048 9224 3015 9229
3004 9201 2980 9198 2972 9215 2974 9213
2975 9213 2975 9221 2959 9212 2953 9231
$$
RUAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 7:08 AM CDT, 51 minutes earlier.
Area forecast discussion, Aug 13, 7:08 AM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
708 AM CDT SAT AUG 13 2016
.AVIATION...
Storm development continues over a large swath of south and
south-central Louisiana as the low tracks back to the west.
Ceilings...vsby... and winds will be an issue throughout the
day. Looking for mvfr to ifr conditions.
&&
.PREV DISCUSSION... /issued 507 AM CDT SAT AUG 13 2016/
DISCUSSION...
Short Term...Today through Sunday
The main forecast issue in the short term is the continued heavy
rainfall across the area associated with an area of low pressure. IR
Satellite imagery and MRMS reflectivity this morning show
convection has redeveloped across Acadiana. The atmosphere
continues to be primed for heavy rainfall with precipitable water
of 2.5 inches at or above record values for August. Given the deep
warm cloud layer indicated by a freezing level of 16 kft in the
00Z LCH sounding convection will continue to efficiently produce
copious amounts of rainfall. Trends in satellite and radar
imagery along with latest model guidance indicates that the
highest rainfall amounts through the next 12 hours will once again
be over lower Acadiana where some of the heaviest rainfall has
occurred over the past 24 hours. Additional rainfall of 4 to 8
inches with locally higher amounts can be expected across Acadiana
over the next 24 hours which will likely exacerbate the ongoing
flooding.
By Sunday, model guidance indicates the axis of precipitable
water in excess of 2.5 inches will shift westward and be centered
over southeast Texas and western Louisiana. As a result, highest
QPF and POPs shift to the west during the day on Sunday. Based on
current guidance with QPF totals of 3 to 5 inches across the
western portion of the CWA, there will be no adjustments to the
area or duration of the Flash Flood Watch at this time. Any
changes to the watch will likely have to be reevaluated later on
today.
Long Term...Tuesday through the weekend
By Tuesday, the low pressure that has brought the rainfall to our
region is forecast to be picked up by a trough at 500 hPa moving
eastward. Precipitable water will remain above the 75th percentile
for August and with a region favorable for ascent downstream of
the trough axis POPs will remain in the chance to likely range
through Thursday. After this time frame, an elongated 591 dam
ridge is forecast to begin redeveloping along the Gulf Coast. This
will usher in a return of climatological POPs by next weekend.
MARINE...
Numerous showers and thunderstorms will continue through this
weekend as an area of low pressure moves westward. Onshore flow of
10 to 20 knots will continue through the day today, with a Small
Craft Advisory in effect for the coastal waters. Shower and
thunderstorm activity will diminish by the middle of next week as
the low pressure system exits the region. Onshore flow will also
diminish as a surface ridge redevelops along the Gulf Coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 83 73 84 73 / 80 80 80 40
LCH 88 76 86 76 / 80 80 80 40
LFT 81 75 86 76 / 100 80 70 40
BPT 90 76 87 77 / 80 80 80 50
&&
.LCH Watches/Warnings/Advisories...
LA...Flash Flood Watch through Sunday morning for LAZ027>033-041>045-
052>055-073-074.
TX...None.
GM...Small Craft Advisory until 1 AM CDT Sunday for GMZ450-452-455-
470-472-475.
SMALL CRAFT EXERCISE CAUTION from late tonight through Sunday
afternoon for GMZ450-452-470-472.
SMALL CRAFT EXERCISE CAUTION through late tonight for GMZ430-432-
435.
&&
AVIATION...19Hazardous weather outlook, Aug 13, 5:28 AM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 528 AM CDT SAT AUG 13 2016 LAZ027>033-041>045-052>055-073-074-141030- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON- 528 AM CDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING FOR ALL OF SOUTHWEST AND SOUTH CENTRAL LOUISIANA. AN ADDITIONAL 4 TO 7 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS...IS EXPECTED ACROSS THE AREA. THIS WILL LIKELY RESULT IN ADDITIONAL FLASH FLOODING...PARTICULARLY ACROSS LOWER ACADIANA. RESIDENTS ARE URGED TO CONTINUE MONITORING THE WEATHER CONDITIONS AND TO BE ALERT FOR RISING WATER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAINFALL CHANCES WILL DECREASE THROUGH NEXT WEEK AS THE AREA OF LOW PRESSURE EXITS THE REGION. HOWEVER...DAYTIME RAIN CHANCES WILL REMAIN ABOVE NORMAL AND THE POTENTIAL FOR SCATTERED THUNDERSTORMS WILL EXIST EACH DAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORT FLOODING AND HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE. TXZ180-201-215-216-259>262-141030- TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON- SOUTHERN JASPER-SOUTHERN NEWTON- 528 AM CDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE ACROSS SOUTHEAST TEXAS LATER TODAY AND CONTINUE THROUGH TONIGHT. THUNDERSTORMS WILL BE CAPABLE OF FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. TOTAL RAINFALL IS FORECAST TO RANGE FROM 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH DECREASING COVERAGE THROUGH NEXT WEEK. THUNDERSTORMS WILL BE CAPABLE OF FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GMZ430-432-435-450-452-455-470-472-475-141030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 528 AM CDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TODAY OVER THE COASTAL WATERS FOR SUSTAINED WINDS OF 15 TO 20 KNOTS. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE TODAY OVER THE COASTAL WATERS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY HIGHER SEAS...FREQUENT LIGHTNING...WATERSPOUTS AND HEAVY RAINFALL REDUCING VISIBILITY TO LESS THAN ONE NAUTICAL MILE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVER THE COASTAL WATERS THROUGH NEXT WEEK. THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DECREASE BY THE MIDDLE OF THE WEEK. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY HIGHER SEAS...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 13, 2:32 AM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
232 AM CDT SAT AUG 13 2016
LAZ033-043-044-052-130830-
ST. LANDRY LA-ACADIA LA-VERMILION LA-LAFAYETTE LA-
232 AM CDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERMILION...SOUTH
CENTRAL ST. LANDRY...ACADIA AND CENTRAL LAFAYETTE PARISHES UNTIL 330
AM CDT...
AT 229 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
AROUND RAYNE...MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM RESIDENTS
SHOULD EXPECT AN ADDITIONAL ONE TO FOUR INCHES OF EXPECTED WITH THE
PASSAGE OF THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...CROWLEY...ABBEVILLE...SCOTT...RAYNE...KAPLAN...
CHURCH POINT...ERATH...DELCAMBRE...DUSON...MAURICE...CANKTON...
BRANCH...MEAUX...WRIGHT...RICHARD...MAXIE...RIDGE...
INDIAN BAYOU AND MOWATA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3045 9250 3046 9210 2999 9199 2990 9198
2989 9244
TIME...MOT...LOC 0729Z 349DEG 15KT 3029 9229
K. KUYPERLocal storm report, Aug 13, 5:49 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
549 AM CDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 AM FLASH FLOOD MARKSVILLE 31.13N 92.06W
08/13/2016 AVOYELLES LA PUBLIC
PUBLIC REPORTS STREET FLOODING IN MARKSVILLE.
&&
DJONESLocal storm report, Aug 13, 6:24 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
624 AM CDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM FLASH FLOOD JENNINGS 30.22N 92.66W
08/13/2016 JEFFERSON DAVIS LA BROADCAST MEDIA
KPLC RELAYED A PUBLIC REPORT OF FLOODING ON KING STREET
IN JENNINGS. CALLER SAID WATER WAS NEARING HOMES.
&&
DJONESLocal storm report, Aug 13, 6:27 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
627 AM CDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM FLASH FLOOD LAFAYETTE 30.22N 92.03W
08/13/2016 LAFAYETTE LA BROADCAST MEDIA
KLFY REPORTS CARS STALLED OUT ON AMBASSADOR CAFFERY NEAR
DULLES IN LAFAYETTE PARISH.
&&
DJONESLocal storm report, Aug 13, 7:30 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
730 AM CDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD MARKSVILLE 31.13N 92.06W
08/13/2016 AVOYELLES LA LAW ENFORCEMENT
AVOYELLES SHERIFF REPORTS WATER ENTERING HOMES IN
MARKSVILLE.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:03 PM CDT | Special Weather Statement | LCH | Vernon | 27 min |
| Aug 12, 7:06 PM CDT | Flash Flood Warning | LCH | Acadia, Evangeline, Iberia, Lafayette, Saint Landry, Saint Martin and 1 more | 6 hr |
| Aug 12, 7:16 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more | 55 min |
| Aug 12, 8:03 PM CDT | Special Weather Statement | LCH | Beauregard | 42 min |
| Aug 12, 8:10 PM CDT | Special Marine Warning | LCH | 95 min | |
| Aug 12, 8:13 PM CDT | Special Weather Statement | LCH | Allen | 47 min |
| Aug 12, 9:08 PM CDT | Flash Flood Warning | LCH | Acadia, Evangeline, Saint Landry, Vermilion | 4 hr |
| Aug 12, 10:09 PM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 3 hr |
| Aug 12, 10:19 PM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 5 hr |
| Aug 12, 10:28 PM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 9 days |
| Aug 12, 10:28 PM CDT | River Flood Warning | LCH | Rapides | 15 days |
| Aug 12, 10:28 PM CDT | River Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 5 days |
| Aug 12, 10:28 PM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 28 days |
| Aug 12, 10:36 PM CDT | Areal Flood Advisory | LCH | Allen | 3 hr |
| Aug 13, 1:00 AM CDT | Flash Flood Warning | LCH | Acadia, Evangeline, Iberia, Lafayette, Saint Landry, Saint Martin and 2 more | 7 hr |
| Aug 13, 2:32 AM CDT | Special Weather Statement | LCH | Acadia, Lafayette | 58 min |
| Aug 13, 2:53 AM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides | 5 hr |
| Aug 13, 3:52 AM CDT | Flash Flood Warning | LCH | Iberia | 4 hr |
| Aug 13, 6:08 AM CDT | Areal Flood Advisory | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 112 min |
| Aug 13, 6:27 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 93 min |
| Aug 13, 6:35 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 85 min |
| Aug 13, 7:56 AM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Iberia, Lafayette, Saint Landry, Saint Martin and 1 more | 6 hr |
| Aug 13, 11:22 AM CDT | River Flood Warning | LCH | Allen | 24 hr |
| Aug 13, 11:22 AM CDT | River Flood Warning | LCH | Allen | 13 days |
| Aug 13, 11:22 AM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 11 days |
| Aug 13, 11:22 AM CDT | River Flood Warning | LCH | Calcasieu | 5 days |
| Aug 13, 11:22 AM CDT | River Flood Warning | LCH | Calcasieu | 36 days |
| Aug 13, 11:22 AM CDT | River Flood Warning | LCH | Calcasieu | 34 hr |
| Aug 13, 11:22 AM CDT | River Flood Warning | LCH | Allen | 24 hr |
| Aug 13, 11:22 AM CDT | River Flood Warning | LCH | Beauregard | 24 hr |
| Aug 13, 11:22 AM CDT | River Flood Warning | LCH | Vernon | 3 days |
| Aug 13, 1:56 PM CDT | Flash Flood Warning | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Iberia and 6 more | 4 hr |
| Aug 13, 5:26 PM CDT | Special Marine Warning | LCH | 64 min | |
| Aug 13, 5:53 PM CDT | Flash Flood Warning | LCH | Acadia, Calcasieu, Cameron, Evangeline, Iberia, Jefferson Davis and 5 more | 8 hr |
| Aug 13, 6:22 PM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon | 7 hr |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.